Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

A user-friendly extrapolation method for oscillatory infinite integrals


Author: Avram Sidi
Journal: Math. Comp. 51 (1988), 249-266
MSC: Primary 65D30; Secondary 41A55, 65B05
MathSciNet review: 942153
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In a recent publication [4] the author developed an extrapolation method, the W-transformation, for the accurate computation of convergent oscillatory infinite integrals. In yet another publication [6] this method was shown to be applicable to divergent oscillatory infinite integrals that are defined in the sense of summability. The application of the W-transformation involves some asymptotic analysis of the integrand as the variable of integration tends to infinity. In the present work the W-transformation is modified so as to keep this asymptotic analysis to a minimum, involving only the phase of oscillations. This modified version, which turns out to be as efficient as the original W-transformation, can also be applied to convergent or divergent oscillatory infinite integrals other than those dealt with in [4] and [6]. The convergence properties of the modified transformation are analyzed in detail for the integrals of [4] and [6], and numerical examples are provided.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65D30, 41A55, 65B05

Retrieve articles in all journals with MSC: 65D30, 41A55, 65B05


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1988-0942153-5
PII: S 0025-5718(1988)0942153-5
Article copyright: © Copyright 1988 American Mathematical Society